Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Body Fatigue Pain

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Fatigue

The Bottom Line Fatigue is a very common condition for people with HIV. Untreated fatigue can make HIV disease progress faster. It can be very difficult to figure out the cause of fatigue. Several different factors can cause the same symptoms. Blood tests can identify some causes but not others. The more information you can give your health care provider, the easier it will be to determine what is causing your fatigue and how to treat it.
Ask the Experts

Fatigue, Myopathy, Neuropathy, Elevated CPK

Dr. Franscino,I have been HIV pos for 10 years. I have had an undetectable viral load since starting my treatment 10 years ago. I am religious about taking my regimen. I suffer from fatigue neuro/myopathy and went on full disability about 4 years...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Your problem is very complex and difficult to address without the benefit of reviewing your entire medical file and laboratory results and of a physical exam. I will try at least to make a few suggestions that might help. You report your... Read more »

Neuropathy in feet and general fatigue

I have been on Viracept and Combivir for over two years quite successfully. However I still experience neuropathy and general fatigue. Anything I can do about these problems? Bob D ...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Generalized fatigue can be a side effect of zidovudine (ZDV, AZT) component of Combivir. It may also be the result of anemia (another side effect of ZDV). The neuropathy that you describe is probably HIV-related, more than medications, since neither... Read more »

Neuropathy and fatigue

Dear Doc, My docs have stated that my neuropathy has moved into my autonomic nervous system. First should I be as concerned as i have been?? Second any other meds, I currently take 150mg of trileptal three times a day, 900mg of neurontin three times...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Autonomic neuropathy of varying severity has been reported in HIV-positive folks. This may accompany sensory neuropathy, suggesting a common cause, but in some cases, the severity of the autonomic and sensory components diverges. The clinical... Read more »

Caffeinne: good for Fatigue, bad for Neuropathy?

Doc,First off, Thank You for supporting all of us through the rough times. About me, poz for a year, not on meds. Now, I've come to rely on caffeinne as my main ally in my constant battle with the fatigue that comes with our condition,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,First off, I'm not aware of any information that indicates caffeine accelerates distal sensory polyneuropathy.Next, you've been poz for a year and I'm assuming your "numbers" are still decent enough that HAART... Read more »
Connect With Others

Neuropathy

Posted by James1941, 1 Reply
I was just reading Scot on 'Fatigue' and know that I am lucky/unlucky to be living in Australia.

Lucky because HIV means a full disability pension - permanent, not much but enough to exist on. Lucky because I too suffer from fatigue but, because of... Read more »

fatigue

Posted by planonstaying, 7 Replies
i was recently diagnosed and am still waiting for bloodwork I got the test because of fatigue issues i have been having. most other stuff had been eliminated and I knew I was at risk=/

I am going to ask the specialist about fmla when i see her. I... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »